• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    We are an actively moderated forum. We work hard to keep the forum safe.

    To access many more features and forums please register now

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Medication ?!

Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Please may i ask ............. what medication are you on and what it's for and how you find it ?

I ask this as i'm having a meeting with my OH shrink in a couple of weeks ........... she seem's to throw therapy at him than meds , he is on meds but i and he think they are rubbish!!
I'm asking your opinions as " word of mouth " so to speak instead of just reading article's on the net.

I just want some feedback " so to speak " so i can throw it into the meeting and ask her things.

Many thanks in advance :grouphug:
 
D

Dollit

Guest
Hi Fedup. What I would want to ask is specifically what each medication is for and what it is supposed to do. If they're failing to do what they're intended to do then it's quite pointless being on them. Ask why therapy is favoured but medication is also prescribed. What sort of therapy is offered, what it's expectations are and how it would balance against the medication. Would it support the medication or would it be with an intention to stop medication if the therapy worked. Ask her what her expectations of your OH and what her expectations of you are. Often we don't know what's expected of us until we fail miserably. Take charge of the session and if the answers aren't clear enough ask her to be clearer. And then come back and tell me all about it so I can say well done. :flowers: :tea:
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Thanks for your reply Dollit , some valid points there :)

I have a list of what i'm going to ask , this has been going on long enough , they know i'm not well too ......... (my shrink works under her).
It seems to me that they rely on me too much as the carer ........... so when do i get better or stable ??!!
 
D

Dollit

Guest
This is the wonderful "care in the community". It doesn't take into consideration the ability or the coping mechanisms of those who are expected to do the caring. I get fed up of the "you seem to be doing alright" when I have an armful of scars, frequent crying sessions down the phone, barely contained anger (at times) but I have to manage myself. I have no partner, family nearly 300 miles away - no CPN, so Social Worker - if my physch & CP weren't so fantastic or that one of my closest friends wasn't a GP experienced in psychiatry where would I be? I'm with you 100% on this.
 
Last edited:
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
This is the wonderful "care in the community". It doesn't take into consideration the ability or the coping mechanisms of those who are expected to do the caring. I get fed up of the "you seem to be doing alright" when I have an armful of scars, frequent crying sessions down the phone, barely contained anger (at times) but I have to manage myself. I have no partner, family nearly 300 miles away - no CPN, so Social Worker - if my physch & CP weren't so fantastic or that one of my closest friends wasn't a GP experienced in psychiatry where would I be? I'm with you 100% on this.

Pleased you have fantastic out side care :)
Shame your family are too far away tho.

Thanks for your support , glad to know i'm not being silly with what i think/want etc.

:grouphug:
 
D

Dollit

Guest
No you're not being silly - you have a right to the quality of care that the powers that be expect you to provide to your OH. Right now we're actually in the best position we've ever been in to effect changes and we have to speak up loudly and clearly and we have the right to say no! Can you imagine the furore if people with cancer were treated the same way that people with mental health problems are treated? As my GP friend tells me, my illness is potentially terminal too. :mad:
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Mirtazapine

Mirtazapine ........... my OH has been on this just over a week , they are brill at helping him sleep and up to now ...........NO nightmares :D.

One thing we have noticed is he is craving carbs ........... has anyone else experianced this ??

On the leaflet it does say may increase appetite , but he's munching away like there is no tomorrow :eek:
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Mirtazapine ........... my OH has been on this just over a week , they are brill at helping him sleep and up to now ...........NO nightmares :D.

One thing we have noticed is he is craving carbs ........... has anyone else experianced this ??

On the leaflet it does say may increase appetite , but he's munching away like there is no tomorrow :eek:

:p BUMP :p
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,283
Location
hiding behind the sofa
Evening Fedup,Some meds can really increase your appetite. I found that with olanzapine. I just couldnt stop eating. In the end id put on so much weight i refused to take it any more cos my weight was making me miserable.

Look it up like Dollit says. Quite often the eating is only a temprary thing till your system gets used to them:tea:
 
lucid scream

lucid scream

Well-known member
Joined
Jan 22, 2008
Messages
672
Location
Looking down from the bridge
seroquel always worked good for me for the voices and paranoia and delusions, but my mood swings were'nt solved until I started on lamictal. Not everyone responds well to it, but for some of us it works very well.

seroquel makes you crave carbs as well. I'm thinking it has something to do with the cytochrome P450 enzymes, digestive enzymes responsible for breaking down most of the drugs used for mental health (and why you should avoid grapefriut jiuce, which inhibits cyt p450 metabolism resulting in elevated blood concentrations) but I don't know.
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
Thank you all for your replies :)

I have read the leaflets etc i just hope like you say Daffy it settles down once the meds are well and trly in his system , it hasn't even been a month yet.

:grouphug:
 
Top